Thunderstorm Wind, Dickey
- When
- August 22, 9:55 PM CST
- Where
- Dickey County, 8 mi W of Fullerton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.167, -98.583
Also had very heavy rain.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 22, 2:05 PM CST, 7 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT TUE AUG 22 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... PROBLEMS TODAY ARE CONVECTION CHANCES AND SEVERITY. USED BLEND OF MODELS FOR TIMING OF FEATURES. MID LEVEL SHORTWAVE NOW OVER CENTRAL MONTANA PUSHING EAST. ASSOCIATED SURFACE LOW FROM KGGW TO KSHR AND WARMFRONT EXTENDING EAST THROUGH CENTRAL SOUTH DAKOTA. 15Z TO 18Z BISMARCK SOUNDINGS SHOW CAP STRENGTHENING THROUGH THE DAY WITH SURFACE CIN INCREASING FROM -100 TO -300 JOULES. HOWEVERE VERY STEEP LAPSE RATES ABOVE 800 MB AND LOW LEVEL JET OF 30 PLUS KNOTS WHICH SHOULD INCREASE WITH TIME. WILL CONTINUE CHANCE POPS AND ADD SEVERE WORDING SOUTHEAST ZONES FOR TONIGHT. ON WEDNESDAY SURFACE LOW MOVES TO WESTERN DAKOTAS WITH CAPPED WARM SECTOR OVER EASTERN PORTIONS OF CWA AND SPC HAS DOWN GRADED SEVERE CHANCES ON WEDNESDAY TO A SEE TEXT. ONLY MINOR CHANGES MADE TO POP AND WEATHER GRIDS. SURFACE LOW FINALLY PUSHES THROUGH NORTHERN PLAINS ON THURSDAY FOR CONTINUING CHANCE OF SEVERE CONVECTION EASTERN PORTION OF CWA. TEMPERATURES SOMEWHAT COOLER WITH MORE CLOUD COVER ALL THREE DAYS. .LONG TERM...FRIDAY THROUGH TUESDAY... SHORT WAVE ENERGY...CREEPING UNDER THE MAIN UPPER RIDGE WILL BRING A THREAT OF CONVECTION TO THE NORTHERN PLAINS...SUNDAY AND MONDAY. ON THE TEMPERATURE FRONT...THE RIDGE WILL ALLOW ABOVE NORMAL TEMPERATURES TO PERSIST THROUGH THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/RSL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT TUE AUG 22 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 405 AM CDT TUE AUG 22 2006 /305 AM MDT TUE AUG 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH ANY THUNDERSTORMS TODAY WILL BE THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. A SERIES OF UPPER LEVEL DISTURBANCES...COUPLED WITH A WARM FRONT...WILL BRING THE THUNDERSTORMS TO THE REGION TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN ON THURSDAY. THE BEST CHANCE FOR ANY ORGANIZED SEVERE THUNDERSTORMS WILL BE THURSDAY...WHEN A COLD FRONT PUSHES EAST ACROSS THE STATE. THE MAIN HAZARDS WITH ANY THUNDERSTORMS THAT DO DEVELOP WILL BE THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...AS WELL AS WEDNESDAY AND THURSDAY. JC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 2 N STEELE 46.88N 99.92W
08/22/2006 E0.88 INCH KIDDER ND TRAINED SPOTTER
NICKEL SIZE HAIL
&&
LLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 9 S KINTYRE 46.42N 99.95W
08/22/2006 E1.75 INCH EMMONS ND TRAINED SPOTTER
GOLFBALL SIZE HAIL WITH HAIL DRIFTS FORMING
&&
LLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 5 SSW BURNSTAD 46.32N 99.65W
08/22/2006 M0.50 INCH LOGAN ND TRAINED SPOTTER
1/2 INCH HAIL WITH LOTS OF RAIN
&&
LLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 6 ESE BURNSTAD 46.35N 99.50W
08/22/2006 E60 MPH LOGAN ND CO-OP OBSERVER
&&
VROLLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 SW WISHEK 46.20N 99.63W
08/22/2006 E1.00 INCH MCINTOSH ND TRAINED SPOTTER
QUARTER SIZE HAIL. HAIL LASTED 15 MINUTES FROM 930 PM CDT
UNTIL 945 PM CDT.
&&
CLH/TWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 SW WISHEK 46.20N 99.63W
08/22/2006 E1.25 INCH MCINTOSH ND TRAINED SPOTTER
MAINLY QUARTER SIZE HAIL WITH SOME STONES TO HALF DOLLAR
SIZE. HAIL LASTED FROM 930 PM CDT TO 945 PM CDT.
&&
CLH/JPMThe Aberdeen radar (KABR), 80 km away, was scanning. The volume nearest the first event began at 03:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
Also had very heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528544.